Alert archive / Virginia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 95, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 17, 2020, 4:30 PM EDT for 4 counties in Virginia. It was in force for 60 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 17, 2020, 4:30 PM EDT (20:30 UTC)
- Expired
- Jul 17, 2020, 5:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties City of Martinsville, VA, Franklin County, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 52 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 17, 4:43 PM EDT | TSTM WND DMG | 1 Sse Stanleytown, VA | TREE DOWN ON EDGEWOOD DR. TIME FROM RADAR. |
| Jul 17, 4:55 PM EDT | TSTM WND DMG | Martinsville City, VA | TREE LIMB ON POWER LINE IN EAST CHURCH STREET IN MARTINSVILLE. TIME FROM RADAR. |
| Jul 17, 5:05 PM EDT | TSTM WND DMG | Chatmoss, VA | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 8.5 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 393 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 929 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
642
WUUS51 KRNK 172030
SVRRNK
VAC067-089-143-690-172130-
/O.NEW.KRNK.SV.W.0095.200717T2030Z-200717T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
430 PM EDT Fri Jul 17 2020
The National Weather Service in BLACKSBURG has issued a
* Severe Thunderstorm Warning for...
West central Pittsylvania County in south central Virginia...
The City of Martinsville in south central Virginia...
Central Henry County in south central Virginia...
Southeastern Franklin County in west central Virginia...
* Until 530 PM EDT.
* At 429 PM EDT, a severe thunderstorm was located over Snow Creek,
or near Sydnorsville, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Martinsville...
Callands...
Bassett...
Axton...
Snow Creek...
Leatherwood...
and Villa Heights.
This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3678 8001 3691 7969 3673 7942 3661 7985
TIME...MOT...LOC 2029Z 317DEG 12KT 3683 7980
HAIL...1.00IN
WIND...60MPH
$$
BMG2 follow-up statements
139
WWUS51 KRNK 172109
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
509 PM EDT Fri Jul 17 2020
VAC067-172118-
/O.CAN.KRNK.SV.W.0095.000000T0000Z-200717T2130Z/
Franklin VA-
509 PM EDT Fri Jul 17 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN FRANKLIN COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3671 7995 3685 7960 3673 7942 3661 7985
TIME...MOT...LOC 2108Z 320DEG 14KT 3669 7977
$$
VAC089-143-690-172130-
/O.CON.KRNK.SV.W.0095.000000T0000Z-200717T2130Z/
Pittsylvania VA-City of Martinsville VA-Henry VA-
509 PM EDT Fri Jul 17 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WEST CENTRAL PITTSYLVANIA AND EASTERN HENRY COUNTIES AND THE
CITY OF MARTINSVILLE...
At 508 PM EDT, a severe thunderstorm was located over Laurel Park, or
near Axton, moving southeast at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Martinsville...
Axton...
Callands...
Leatherwood...
Swansonville...
Villa Heights...
and Chatmoss.
This includes The following Locations The Martinsville Speedway and
Martinsville Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for DAMAGING WINDS. For your safety, move to an
interior room on the lowest floor of a sturdy building. Stay away
from windows.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
&&
LAT...LON 3671 7995 3685 7960 3673 7942 3661 7985
TIME...MOT...LOC 2108Z 320DEG 14KT 3669 7977
HAIL...<.75IN
WIND...60MPH
$$
BMG440
WWUS51 KRNK 172120
SVSRNK
Severe Weather Statement
National Weather Service BLACKSBURG VA
520 PM EDT Fri Jul 17 2020
VAC089-143-690-172130-
/O.EXP.KRNK.SV.W.0095.000000T0000Z-200717T2130Z/
Pittsylvania VA-City of Martinsville VA-Henry VA-
520 PM EDT Fri Jul 17 2020
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PITTSYLVANIA AND
EASTERN HENRY COUNTIES AND THE CITY OF MARTINSVILLE WILL EXPIRE AT
530 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.
LAT...LON 3671 7995 3685 7960 3673 7942 3661 7985
TIME...MOT...LOC 2120Z 317DEG 12KT 3667 7974
$$
BMGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 2:55 PM EDT, 1 hour 35 minutes earlier.
Area forecast discussion, Jul 17, 2:55 PM EDT, 1 hour 35 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 255 PM EDT Fri Jul 17 2020 .SYNOPSIS... A weak frontal boundary will stall across southern West Virginia and central Virginia tonight and dissipate, with a large ridge of high pressure and high moisture content over the region. This pattern will result in a chance for showers and thunderstorms for the area through the weekend. && .NEAR TERM /THROUGH TONIGHT/... As of 255 PM EDT Friday... Very unstable and high moisture content are the concerns the remainder of the afternoon and into this evening. Surface-based CAPE over 4000 J/kg in the Piedmont as of 2pm and precip water values around 2.0 inches across southern parts of the Piedmont. Strong to severe storms to continue through early evening and slower-moving or backbuilding will pose a flash flood threat as well. Expectation is for these to push east and south by 6pm or so. Expect clearing late and any areas that receive rainfall today are likely to see areas of fog, as well as some of the typical mountain valleys, especially given the extremely high humidities in place with little to no wind. Saturday, another hot one in store as upper ridge is not moving anywhere and weak frontal boundary will remain across the northern part of the CWA but will be somewhat diffuse. Best chance for diurnal storms will be southern half of CWA in deeper moisture. High chance to low likely PoP values across the south, with low chance to slight chance across the north. Atmosphere may not be quite as unstable as today but ample for potential for more strong storms and efficient rainers, so will have to watch for at least a few strong to potentially severe or local flash flooding, again mainly south of US 460 and especially in the NC mountains and foothills. Highs Saturday to remain above normal with mid to upper 80s in the mountains and low to some mid 90s in Piedmont. Heat index values will get above 100 in Piedmont but not expected to see 105, which is the heat advisory criteria. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... As of 230 PM EDT Friday... Hot and stormy are the operative terms for this forecast period. Upper level ridging continues to build in over the region Saturday night into Sunday before weak zonal flow sets up through the remainder of this period. Sunday and into Monday, high pressure sets up to our south, establishing a pattern of SW flow that will help drive in very warm weather. Sunday will be close to heat advisory criteria, but Monday at this point seems likely that we will be pushing one with highs topping off in the mid to upper 90s with heat indices forecast to surpass 105 degrees. After Monday, a shortwave enters the area, increasing rain chances for Tuesday (primarily from the AM to the afternoon). Because of these storms, temperatures will be slightly "cooler" thanks to the increased cloud cover and obvious cooler areas that are lucky enough to catch the rain. Regardless of cooler, temperatures will still be slightly above average. && .LONG TERM /MONDAY THROUGH FRIDAY/... As of 230 PM EDT Friday... Zonal flow aloft from earlier in the week starts to weaken as an upper level trough crosses to our north over the Great Lakes/Northern Tier. With this trough will come numerous shortwaves within the flow that will continue to work with ample diurnal heating to help drive daily shower and thunderstorm chances. There's still time to better establish exact areas on where the greatest rain chances will be based on boundaries, but it appears that coverage will be pretty wide reaching every day. Temperatures will continue to remain above average, but not like they will be earlier in the week for Sunday and Monday thanks to the increasing clouds and rain each afternoon. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... As of 155 PM EDT Friday... Scattered showers and thunderstorms ahead of a cold front in West Virginia will continue developing throughout this afternoon and into the early evening hours. Mainly south of KLWB vicinity but cannot rule out a shower there through 21 UTC. Showers and storm will likely move south and east of KBLF, KBCB, and KROA by 2100 UTC as well. Storms will last longer at KLYH and especially KDAN through about 00Z before heading south and east. Any storms could produce brief MVFR with heavy rain and very gusty wind potential as well. Otherwise VFR and light winds will prevail outside of storms. Overnight, do not expect any showers or storms at TAF sites, but locations that receive rainfall are likely to get patchy fog after midnight if not sooner. KLWB most likely even with no precip with clearing skies, and KDAN next most likely with best chance of rainfall, along with KLYH and KBCB. So did including period of MVFR to IFR fog at these locations lat tonight through early morning. A little less coverage of storms expected tomorrow and mainly in the afternoon beyond the current TAF period, with focus south of US 460. Light and variable winds during the day tomorrow as well. Extended Aviation Discussion... Overall mainly VFR weather to continue through the weekend and most likely for most of next. We will continue to have afternoon and early evening scattered storms through the extended period and with best chances on Saturday and Sunday mainly south of US 460, but spreading north again by Monday and into the remainder of the week. Thus periods of sub- VFR are possible in storms, and potential for late night/early morning fog at LWB/BCB and perhaps other locations depending on daily significant rainfall, will continue most likely all next week. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...SK NEAR TERM...SK SHORT TERM...RR LONG TERM...RR AVIATION...RCS/SK
Hazardous weather outlook, Jul 17, 3:24 PM EDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Blacksburg VA 324 PM EDT Fri Jul 17 2020 NCZ003>006-019-020-VAZ032>035-043-044-181930- Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-Franklin- Bedford-Amherst-Henry-Pittsylvania- 324 PM EDT Fri Jul 17 2020 This Hazardous Weather Outlook is for north central North Carolina, northwest North Carolina, central Virginia, south central Virginia, southwest Virginia and west central Virginia. .DAY ONE...This afternoon and tonight. Scattered showers and storms may be strong to severe at times through early evening. In addition, very heavy rainfall rates with some storms could lead to localized flash flooding through the early evening as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index readings could approach 100 degrees over the next couple of days, especially on Monday. Otherwise the probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. VAZ045>047-058-059-181930- Campbell-Appomattox-Buckingham-Halifax-Charlotte- 324 PM EDT Fri Jul 17 2020 This Hazardous Weather Outlook is for central Virginia and south central Virginia. .DAY ONE...This afternoon and tonight. Scattered showers and storms may be strong to severe at times through early evening. In addition, very heavy rainfall rates with some storms could lead to localized flash flooding through the early evening as well. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Heat index readings will reach to near 100 this weekend and by MOnday could get closer to 105. Thus there is a potential for heat-related headlines by Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>044-507-508-181930- Ashe-Alleghany NC-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski- Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke- Botetourt-Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier- Western Greenbrier- 324 PM EDT Fri Jul 17 2020 This Hazardous Weather Outlook is for northwest North Carolina, southwest Virginia, west central Virginia and southeast West Virginia. .DAY ONE...This afternoon and tonight. There is a low probability for widespread hazardous weather. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 17, 3:57 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
357 PM EDT Fri Jul 17 2020
VAZ033-172030-
Franklin-
357 PM EDT Fri Jul 17 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FRANKLIN COUNTY...
At 356 PM EDT, a strong thunderstorm was located over Boones Mill,
moving southeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Rocky Mount...
Boones Mill...
Burnt Chimney...
Wirtz...
and Westlake Corner.
LAT...LON 3707 8005 3714 7998 3714 7996 3716 7991
3718 7991 3715 7968 3694 7985
TIME...MOT...LOC 1956Z 293DEG 14KT 3710 7994
BMGSpecial weather statement, Jul 17, 4:12 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
412 PM EDT Fri Jul 17 2020
VAZ044-058-172100-
Halifax-Pittsylvania-
412 PM EDT Fri Jul 17 2020
...A CLUSTER OF STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN
PITTSYLVANIA AND NORTHWESTERN HALIFAX COUNTIES...
At 411 PM EDT, strong thunderstorms were located over Leda, or near
Mt Airy, moving southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Gretna...
Mt Airy...
Ingram...
Nathalie...
Java...
Cody...
and Leda.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3685 7878 3667 7927 3695 7937 3698 7914
3705 7907 3705 7904
TIME...MOT...LOC 2011Z 307DEG 14KT 3692 7912
BMGSpecial weather statement, Jul 17, 4:16 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
416 PM EDT Fri Jul 17 2020
VAZ047-172100-
Buckingham-
416 PM EDT Fri Jul 17 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BUCKINGHAM
COUNTY...
At 416 PM EDT, a strong thunderstorm was located near Schuyler, or 13
miles north of Buckingham, moving southeast at 5 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Centenary.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 3757 7855 3764 7872 3767 7872 3768 7869
3770 7869 3768 7866 3768 7864 3771 7865
3775 7862 3776 7851 3777 7850 3778 7850
3780 7849 3776 7847 3773 7840 3773 7837
TIME...MOT...LOC 2016Z 301DEG 6KT 3774 7862
BMGSpecial weather statement, Jul 17, 4:18 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
418 PM EDT Fri Jul 17 2020
NCZ019-020-172045-
Yadkin-Wilkes-
418 PM EDT Fri Jul 17 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WILKES AND
SOUTHWESTERN YADKIN COUNTIES...
At 418 PM EDT, a strong thunderstorm was located over Windy Gap, or 8
miles south of Ronda, moving east at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Windy Gap...
Buck Shoals...
Clingman...
Brooks Crossroads...
Swancreek...
and Arlington.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3615 8107 3619 8100 3623 8078 3605 8075
3606 8098 3604 8105 3603 8106 3603 8109
TIME...MOT...LOC 2018Z 259DEG 11KT 3611 8098
BMGLocal storm report, Jul 17, 4:26 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
426 PM EDT FRI JUL 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0141 PM TSTM WND DMG 1 WNW CONCORD 37.36N 79.00W
07/17/2020 CAMPBELL VA 911 CALL CENTER
TREE DOWN ON DOSS RD.
&&
AMSLocal storm report, Jul 17, 4:28 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
428 PM EDT FRI JUL 17 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0227 PM TSTM WND DMG 2 NNW RUSTBURG 37.31N 79.11W
07/17/2020 CAMPBELL VA 911 CALL CENTER
TREE DOWN ON POWER LINE.
&&
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 8:07 PM EDT | Special Weather Statement | RNK | Wythe | 38 min |
| Jul 16, 9:25 PM EDT | Special Weather Statement | RNK | Bland, Pulaski | 50 min |
| Jul 17, 1:34 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 26 min |
| Jul 17, 1:37 PM EDT | Special Weather Statement | RNK | Appomattox | 23 min |
| Jul 17, 1:57 PM EDT | Special Weather Statement | RNK | City of Lynchburg | 33 min |
| Jul 17, 1:59 PM EDT | Special Weather Statement | RNK | Appomattox | 31 min |
| Jul 17, 2:15 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 45 min |
| Jul 17, 2:43 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell | 47 min |
| Jul 17, 3:05 PM EDT | Special Weather Statement | RNK | Campbell | 40 min |
| Jul 17, 3:29 PM EDT | Special Weather Statement | RNK | Halifax | 46 min |
| Jul 17, 3:52 PM EDT | Areal Flood Advisory | RNK | Halifax | 4 hr |
| Jul 17, 3:55 PM EDT | Special Weather Statement | RNK | Franklin | 35 min |
| Jul 17, 3:57 PM EDT | Special Weather Statement | RNK | Franklin | 33 min |
| Jul 17, 4:12 PM EDT | Special Weather Statement | RNK | Halifax | 48 min |
| Jul 17, 4:16 PM EDT | Special Weather Statement | RNK | Buckingham | 44 min |
| Jul 17, 4:40 PM EDT | Special Weather Statement | RNK | Halifax | 50 min |
| Jul 17, 4:49 PM EDT | Special Weather Statement | RNK | Pittsylvania | 26 min |
| Jul 17, 4:57 PM EDT | Severe Thunderstorm Warning | RNK | Halifax, Pittsylvania | 41 min |
| Jul 17, 5:05 PM EDT | Special Weather Statement | RNK | Franklin | 25 min |
| Jul 17, 5:29 PM EDT | Special Weather Statement | RNK | City of Danville | 46 min |
| Jul 17, 6:40 PM EDT | Special Weather Statement | RNK | Henry | 35 min |
| Jul 17, 6:57 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 33 min |
| Jul 17, 7:27 PM EDT | Special Weather Statement | RNK | Wythe | 33 min |
| Jul 17, 7:28 PM EDT | Special Weather Statement | RNK | Smyth | 32 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.